Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 699, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 23, 2017, 4:19 PM CDT for Jackson County, Kiowa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 23, 2017, 4:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 46 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WUUS54 KOUN 232119 SVROUN OKC065-075-232200- /O.NEW.KOUN.SV.W.0699.170723T2119Z-170723T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 419 PM CDT SUN JUL 23 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Northeastern Jackson County in southwestern Oklahoma... South central Kiowa County in southwestern Oklahoma... * Until 500 PM CDT * At 419 PM CDT, a severe thunderstorm was located 5 miles west of Tom Steed Reservoir, moving south at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Snyder, Mountain Park, Roosevelt, Friendship and Tom Steed Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3483 9919 3486 9883 3464 9883 3468 9924 TIME...MOT...LOC 2119Z 348DEG 6KT 3479 9908 HAIL...<.75IN WIND...60MPH $$ MAHALE
1 follow-up statement
537
WWUS54 KOUN 232145
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
445 PM CDT SUN JUL 23 2017
OKC065-075-232155-
/O.CAN.KOUN.SV.W.0699.000000T0000Z-170723T2200Z/
Jackson OK-Kiowa OK-
445 PM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND SOUTH
CENTRAL KIOWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3483 9919 3486 9883 3464 9883 3468 9924
TIME...MOT...LOC 2144Z 348DEG 6KT 3475 9907
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:36 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 23, 2:36 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT Sun Jul 23 2017
.DISCUSSION...
Given latest observation trends, we will leave the Heat
Advisory/Excessive Heat Warning going through early evening.
Well detailed meso-discussion issued with previous updated AFD
still holding to our thinking. For the OKC metro - storm chances
will be tied to the area of elevated showers moving southeast
from Enid. Added convergence associated with this activity, which
is tied to a weakening MCV from overnight convection, may allow
scattered showers and storms to develop near/over the OKC metro
and progress south and east into the early evening hours. Brief
heavy rain and strong wind gusts will be the main concerns along
with cloud to ground lightning. Two other areas of concentrated
convection we will look for will be over western north Texas into
southwest Oklahoma associated with deformation east of two MCVs
over the southern panhandle and southwest TX high plains. The
other area is south central and southeast Oklahoma where better
moisture profiles and terrain could yield more in the way of
widespread convective development late this afternoon through this
evening. DCAPE values and weak shear will be supportive of
localized damaging wind gusts with the deeper/more persistent
cores.
Heights quickly build Monday and Tuesday which will allow
temperatures to rise back well above average. Moisture will not be
going anywhere as well, so heat indices will once again yield
likelihood for heat advisory/excessive heat warnings across the
area by mid-week. Models still indicating another respectable
trough to progress around upper ridge and push another weak front
into the region Thursday-Friday. Along with taking the edge off
the heat, the front will also yield scattered thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 96 74 97 / 40 20 20 10
Hobart OK 74 97 75 99 / 40 30 20 10
Wichita Falls TX 74 97 74 99 / 50 30 20 10
Gage OK 68 96 72 98 / 30 20 20 10
Ponca City OK 72 96 74 98 / 20 10 10 10
Durant OK 75 94 73 97 / 50 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ019-020-025-026-
028-029-040-041-046-047-050>052.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ030>032-042-043-048.
TX...None.
&&
12/11Hazardous weather outlook, Jul 23, 3:25 PM CDT, 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 325 PM CDT Sun Jul 23 2017 OKZ004>048-050>052-TXZ083>090-242030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 325 PM CDT Sun Jul 23 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Hot and humid conditions continue across the region. Heat index values over 100 degrees will be common across much of central and southern Oklahoma and north Texas. The most dangerous conditions will be across southeast Oklahoma where the combination of hot temperatures and high humidity will result in heat index values at or above 110 degrees. Please continue to practice good heat safety. Stay hydrated and take breaks in the shade if you are working or playing outside. Never leave children or pets along in vehicles. Look before you lock! .Thunderstorms... Isolated to scattered thunderstorms are expected this afternoon into the evening. There is a Marginal Risk of severe thunderstorms across all of the area except northern Oklahoma. Gusty, damaging wind gusts are the primary concern, along with locally heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Heat... After a brief dip to more seasonable temperatures, Monday and Tuesday, temperatures from 95 to 105 degrees will return Wednesday through the end of next week. .Thunderstorms... Thunderstorm chances may return late Thursday into Friday across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 23, 3:11 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
311 PM CDT SUN JUL 23 2017
OKZ025-026-232045-
Oklahoma OK-Lincoln OK-
311 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma and
southwestern Lincoln Counties Until 345 PM CDT...
AT 309 PM CDT, a strong thunderstorm was located near Fallis, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Harrah, Luther, Wellston and Warwick.
This includes Interstate 44 between mile markers 148 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3546 9716 3569 9724 3573 9716 3572 9714
3573 9714 3577 9705 3558 9687
TIME...MOT...LOC 2009Z 332DEG 8KT 3574 9715
11Special weather statement, Jul 23, 3:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 343 PM CDT SUN JUL 23 2017 OKZ025-026-232100- Oklahoma OK-Lincoln OK- 343 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and southern Lincoln Counties Until 400 PM CDT... AT 339 PM CDT, the leading edge of strong and gusty thunderstorm winds extended along a line extending from near Chandler to 3 miles east of Jones, moving south at 20 MPH. The storms producing these strong winds, extending from near Luther to Chandler will move slowly south and east, producing very heavy rain. HAZARDS INCLUDE... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3558 9671 3542 9733 3562 9736 3575 9683 TIME...MOT...LOC 2039Z 351DEG 16KT 3568 9689 3556 9723 11
Special weather statement, Jul 23, 4:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
407 PM CDT SUN JUL 23 2017
OKZ050-232130-
Love OK-
407 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love County Until 430 PM
CDT...
AT 406 PM CDT, a strong thunderstorm was located 4 miles southwest of
Marietta, moving south at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Marietta and Thackerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9719 3382 9721 3385 9717 3390 9718
3392 9721 3391 9724 3387 9725 3387 9726
3395 9725 3401 9706 3386 9700 3384 9704
3386 9707 3385 9709 3382 9705 3380 9709
3374 9709 3372 9711 3372 9714
TIME...MOT...LOC 2106Z 348DEG 7KT 3387 9715
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:11 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jul 23, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln | 17 min |
| Jul 23, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 33 min |
| Jul 23, 4:07 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 46 min |
| Jul 23, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 45 min |
| Jul 23, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 43 min |
| Jul 23, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 38 min |
| Jul 23, 4:37 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Jul 23, 4:48 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| Jul 23, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 49 min |
| Jul 23, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jul 23, 5:00 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Jul 23, 5:02 PM CDT | Special Weather Statement | OUN | Seminole | 28 min |
| Jul 23, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 46 min |
| Jul 23, 5:29 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 19 min |
| Jul 23, 5:38 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Jul 23, 5:39 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 23, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| Jul 23, 5:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jul 23, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 41 min |
| Jul 23, 5:50 PM CDT | Special Weather Statement | OUN | McClain | 25 min |
| Jul 23, 5:59 PM CDT | Special Weather Statement | OUN | Garvin, Pontotoc | 31 min |
| Jul 23, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 51 min |
| Jul 23, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 22 min |
| Jul 23, 6:15 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 23, 6:20 PM CDT | Special Weather Statement | OUN | Roger Mills | 25 min |
| Jul 23, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 40 min |
| Jul 23, 6:29 PM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| Jul 23, 6:30 PM CDT | Special Weather Statement | OUN | Atoka, Carter, Coal, Johnston | 30 min |
| Jul 23, 6:45 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Jul 23, 6:54 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa | 3 hr |
| Jul 23, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.